Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Marquette, MI

July 30, 2021

NWS Marquette, MI issued this small craft advisory at Jul 30, 2021, 10:36 AM EDT. It took effect at Jul 31, 2021, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2021, 10:36 AM EDT (14:36 UTC)
In effect from
Jul 31, 2021, 12:00 AM EDT
Expired
Jul 31, 2021, 8:00 AM EDT
In force
8 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

522 
WHUS73 KMQT 301436
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1036 AM EDT Fri Jul 30 2021

LMZ221-248-250-302245-
/O.NEW.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1036 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From midnight tonight to 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
296 
WHUS73 KMQT 301949
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
349 PM EDT Fri Jul 30 2021

LMZ221-248-250-310400-
/O.CON.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
349 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From midnight tonight to 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
700 
WHUS73 KMQT 310148
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
948 PM EDT Fri Jul 30 2021

LMZ221-248-250-311000-
/O.CON.KMQT.SC.Y.0077.210731T0400Z-210731T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
948 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
261 
WHUS73 KMQT 310908
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
508 AM EDT Sat Jul 31 2021

LMZ221-248-250-311200-
/O.CON.KMQT.SC.Y.0077.000000T0000Z-210731T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
508 AM EDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 7:23 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 30, 7:23 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
723 AM EDT Fri Jul 30 2021

.SHORT TERM...(Today and tonight)
Issued at 430 AM EDT FRI JUL 30 2021

Overnight conditions remain quite pleasant for Upper Michigan
through this morning's forecast period. Areas closest to the lakes
remain the most mild with surface observations in the middle to
upper 50s. However, further inland, the mostly clear skies have
allowed radiational cooling to take place considerably.
Observation sites over the interior west have temperatures as of
8Z in the lower 40s. One mesonet site located at Baraga Plains had
a rather crisp temperature of 39 degrees as of 8Z. This trend of
cooler temperatures for the interior portions of Upper Michigan
will continue through sunrise due to not being close to the warmer
bodies of water from the lakes.

For Friday, upper level flow will consist of an amplified ridge over
the Intermountain West, and an upper level low remaining over the
Quebec/New England region. 500mb flow will remain from the northwest
as an embedded shortwave disturbance propagates downstream from
Manitoba. As this upper level regime evolves, surface cyclogenesis
will occur over northern MN and far west Ontario. WAA will occur
ahead of a surface low that treks toward Upper Michigan, allowing
surface warming to occur mainly over the west half of the U.P. This
will allow temperatures to rise quickly by 25-30 degrees into the
lower/middle 70s compared to the morning lows. Coolest temperatures
of the day will remain over the east half as weak CAA from the
departing surface high will continue to affect that area. This
should result in highs remaining in the upper 60s to lower 70s.

Rain shower activity will begin to spread from northwest to
southeast late this afternoon into the overnight hours as the
surface low from northern MN treks toward the area. Modest lapse
rates of 5.5C/km to 6C/km, and bulk shear from 0-6km of 30-40 kts
will be present per the GFS model, but MLCAPE values will be
marginal at best...250-500 J/kg. Thus instability is low, this will
likely be primarily a rain shower event...perhaps a few rumbles of
thunder from Friday night into the morning hours of Saturday.
Overnight lows will remain mild, ranging from the upper 50s to
middle 60s. Precipitation totals from the rain shower activity
Friday night into Saturday morning likely to be minimal with areas
receiving up to a quarter inch of QPF in totality for the short term
forecast period.

.LONG TERM...(Saturday through Thursday)
Issued at 356 AM EDT FRI JUL 30 2021

Amplifying trough rotating down from Ontario at the start of this
forecast period will allow for showers and thunderstorms to be
possible this weekend. Given the lack of defining features for
the precip to follow/latch onto, difficult at this time to
pinpoint locations that will actually receive rain, forcing to
take a bit more of a broad-brush approach with PoPs. So, although
there are PoPs nearly everywhere Saturday into Saturday night, not
all will get the rain as these chances will be more hit-and-miss
in nature. As for thunder chances, they will exist given the
availability of sufficient instability, but latest indications are
that these storms shouldn't end up being severe as other
parameters are lacking. Just enough shear in the area at the time
could make storms a bit pulsy, but again, looking to remain below
severe criteria.

Once that trough loses its impact over Upper Michigan later in the
weekend, it will yield the opportunity for surface high pressure
to briefly build in. Therefore, expect generally subdued, dry
weather by the second half of Sunday through much of Monday for
nearly everyone. The next chance of rain arrives Tuesday due to
another trough scooting by, but with this one even weaker-looking
and further east compared to the previous one, chances are on the
lower-end.

The back-and-forth of precip chances and dry weather yet again
emerges mid-week, although what previously looked like models
agreed on the reasoning (upper ridging moving in) seems to have
broken down in agreement for these latest runs. Stuck with the dry
weather period Wednesday into early Thursday with perhaps some
precip starting to shift back in late Thursday into Friday.

Temperatures through the period will waffle on either side of
normal for this time of year, with the coolest day occurring
Sunday (highs topping out in the 60s to low 70s) but then a
warming trend next week, culminating in the warmest day looking
to occur on Thursday (highs well into the 80s). Lows will respond
accordingly with the coolest night occurring Sunday night into
Monday morning.
&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 722 AM EDT FRI JUL 30 2021

KIWD currently seeing BCFG shortly before the 12Z iteration of TAFs,
bringing them between MVFR/VFR. The patchy fog is expected to clear
out by 13Z to allow VFR for KIWD. VFR conditions are expected for
KCMX and KSAW through the TAF period. Some showers will be moving
into the KCMX area this evening and overnight. Confidence in VCTS is
low, so it was not included near end of TAF period.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 307 AM EDT FRI JUL 30 2021

Northerly winds this morning will remain under 20 knots through the
day, shifting to a southerly component by this evening ahead of an
approaching cold front tonight. Behind the cold front, winds will
shift to the north-northwest, remaining under 20 knots from Saturday
through Tuesday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...BW
LONG TERM...lg
AVIATION...BW
MARINE...BW
Hazardous weather outlook, Jul 30, 5:13 AM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
513 AM EDT Fri Jul 30 2021

MIZ001>007-009>014-084-085-310915-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
513 AM EDT Fri Jul 30 2021 /413 AM CDT Fri Jul 30 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will be possible overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible Saturday and then again Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-310915-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
513 AM EDT Fri Jul 30 2021 /413 AM CDT Fri Jul 30 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Thunderstorms will be possible overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible Saturday and then again Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-310915-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
513 AM EDT Fri Jul 30 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will be possible overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible Saturday and then again Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

lg

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.